Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Broke my distal fibula. On elavil for cold feet. Having sensory nerve reaction. What can be done?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1229 Questions
My neurologist is weening me of elavil to see if it will help with my feet. I am having very cold feet. Not to touch but internally . It happens when I sit down or lye down. Going on since October 2012. I am 61, fell last July and broke my rt. distal fibula. Had 7 screws and plate. As soon as I was able to walk without crutches both of my feet started freezing. he agrees I'm having a sensory nerve reaction, been on elavil since 1996.
Posted Mon, 1 Apr 2013 in Bones, Muscles and Joints
Answered by Dr. Vaishalee Punj 42 minutes later

Thanks for your query.

Yes peripheral nerve reaction (sensory nerve) is possible considering your long Elavil usage. In addition to weaning off Elavil, I would also suggest that you take appropriate vitamins (Vitamin B12) to address the issues.

Besides that, I feel it would also be better that you get your peripheral blood circulation assessed. This can be done by simply feeling the pulsations in your peripheral arteries (anterior tibial, posterior tibial and dorsalis pedis arteries); or by a colour Doppler study of lower limb. Discuss with your neurologist during your next visit.

Hope I could be of some help. Let me know if I can assist you further.

Dr Vaishalee Punj
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor